ELECTROCARDIOGRAPHIC FINDINGS OF ACUTE ORGANOPHOSPHATE POISONING


Yurumez Y., Yavuz Y., Saglam H., Durukan P., ÖZKAN S., Akdur O., ...More

JOURNAL OF EMERGENCY MEDICINE, vol.36, no.1, pp.39-42, 2009 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 36 Issue: 1
  • Publication Date: 2009
  • Doi Number: 10.1016/j.jemermed.2007.08.063
  • Journal Name: JOURNAL OF EMERGENCY MEDICINE
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.39-42
  • Keywords: Emergency Department, organophosphates, poisoning, electrocardiogram, CARDIAC MANIFESTATIONS, QT INTERVAL, LONG QT, ARRHYTHMIAS, PROLONGATION, MANAGEMENT

Abstract

In this study, we evaluated 85 patients who presented to our Emergency Department with organophosphate (OP) poisoning and discuss their associated electrocardiographic (ECG) abnormalities. Over a period of 3 years, 85 patients with OP poisoning were included in this retrospective study. ECG analysis included the rate, rhythm, ST-T abnormalities, conduction defects, and measurement of PR and QT intervals. The mean age was 32.2 +/- 14.9 years. Sixty percent of the patients were female. The mean corrected QT interval (QTc interval) was 0.435 +/- 0.052 s. Prolongation of the QTc interval (55.5%) was the most common ECG abnormality, followed by sinus tachycardia (31.8%). Elevation of the ST segment and low amplitude T waves were seen in 15 cases (17.6%). Patients with OP poisoning might reveal ECG abnormalities such as QTc interval prolongation or non-specific ST-T changes. QTc interval prolongation cannot be used as a unique predictive factor in determining short-term prognosis in OP poisoning. We found no clear relation between OP poisoning-related malignant ventricular dysrhythmia and QTc interval. (c) 2009 Elsevier Inc.